Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 17, NWS St. Louis, MO

April 5, 2001Knox County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 5, 2001, 6:35 PM CDT for Knox County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 5, 2001, 6:35 PM CDT (23:35 UTC)
Expired
Apr 5, 2001, 7:30 PM CDT
In force
55 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, MO

The radar

The St Louis radar (KLSX), 209 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 5:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WUUS53 KLSX 052338
SVRSTL
MOC103-060030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT THU APR 5 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI

* UNTIL 730 PM CDT

* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 
  SEVERE THUNDERSTORMS OVER EAST ADAIR COUNTY MOVING EAST AT 35 MPH.
  ONE STORM WAS LOCATED 10 MILES WEST OF GREENBURG AND THE OTHER WAS
  NEAR HURDLAND. 

* LOCATIONS IN THE PATH...
  EDINA
  GREENSBURG
  BARING 
  KNOX CITY

THESE STORMS HAVE A HISTORY OF HAIL FROM 3/4 TO 1 INCH IN DIAMETER.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.


LAT...LON 4029 9236 3997 9234 3998 9197 4031 9197

$$
JPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:30 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 5, 3:30 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT THU APR 5 2001

STG TSTMS CONT TO DVLP OVR NERN KS NWRN MO AND MOV NEWD INTO SWRN IA
ALNG STNRY FNT EXTDG FM WRN IA SW THRU SERN NE SWRN KS AND AHD OF WK
SHRTWV TROF MOVG NEWD THRU WRN IA.  NRN MO APRS TO BE MAIN FOCUS FOR
CONVECTION AS THE STNRY FNT SHIFTS SEWD ACRS NRN KS AND SRN IA LTR
TGT...AND AS WRMFNT CONTS TO MOV NEWD THRU NERN MO W CNTRL IL LATE
THIS AFTN INTO THIS EVENING.  ETA MDL DEPICTS K INDICES INCRSG TO 30
TO 35 ALNG SFC BNDRY ALNG IA MO BRDR LTR TGT AND EARLY FRI MRNG.
BEST 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG ALSO ACRS NRN MO
ON NOSE OF 30-40 KT SWLY LOW LVL FLOW.  UPR DIVERGENCE ALSO NOTED
OVR IA ARND 12Z FRI IN RGT ENTRANCE REGION OF JT STRK MOVG THRU NRN
GRT LKS REGION.  SEE LTL FRCG FOR CONVECTION FURTHER S ACRS CNTRL
SRN MO TGT AND FRI IN WRM SECTOR.  SHOULD SEE A LINE OF CONVECTION
RACE E-NEWD THRU CWFA FRI NGT AHD OF WK SFC TROF/DRY LINE.  ETA MDL
HAS A N-S STRIPE OF RELATIVELY HI K INDICES ARND 25-30...AND
NEGATIVE LOW-MID LVL DELTA THETA E VALUES DEPICING CONVECTIVE
INSTABILITY FRI NGT WITH DRY INTRUSION.  ETA MDL ALSO DEPICTS FAIRLY
STG THETA E ADVCTN AND MOISTURE CNVG ON NOSE OF 75 KT SLWY LLJ AT
06Z SAT.  EVEN OUTSIDE CONVECTION GRADIENT WNDS WL BE STG FRI NGT
AND SAT AS INTENSE UPR AND SFC SYSTEM PULLS NEWD ACRS THE NRN PLAINS
STATES.  WL GO ABV GUIDANCE ON MAX TEMPS ON FRI WITH STG SWLY LOW
LVL WNDS AND PLENTY OF BRKS IN CLOUDS ESPECIALLY OVR THE SRN PTN OF
THE CWFA.  SHOULD BE WRMR THAN TDA AND TEMPS GETTING CLOSE TO 80
DGRS THIS AFTN OVR CNTRL MO.

.STL...NONE

GKS

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.